MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 5530-G-311
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Inflammation (1932); Synovitis (2094)
Date of Event 10/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding wear of triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: visual, functional and dimensional inspections, material analysis are not performed as no product were returned.Clinician review: the available medical records were provided to the consulting clinician for a review which noted," no examination of explanted components and no immediate post-operative or serial x-rays of either knee until (b)(6) 2016 to determine if the tibial components were initially placed in varus in this obese patient are available for review.After more than seven years in situ, if the tibial components were placed in varus and the mechanical axis of the knee was not restored and ligamentous stability not gained, accelerated polyethene wear would have been inevitable independent of any factors possibly associated with implant manufacturing or materials." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the available medical records were provided to the consulting clinician for a review which noted that no examination of explanted components and no immediate post-operative or serial x-rays of either knee until (b)(6) 2016 to determine if the tibial components were initially placed in varus in this obese patient are available for review.After more than seven years in situ, if the tibial components were placed in varus and the mechanical axis of the knee was not restored and ligamentous stability not gained, accelerated polyethene wear would have been inevitable independent of any factors possibly associated with implant manufacturing or materials.The event could not be confirmed nor the exact cause be determined because insufficient information was provided.Additional information are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
Its reported by the attorney, through the filing of a lawsuit, that the plaintiff underwent a left total knee replacement on (b)(6) 2009 where she was implanted with a stryker knee system.It is further alleged that the plaintiff underwent revision surgery on (b)(6) 2016.The surgeon noted that upon entry into the knee joint, there was noted to be abundant metalosis with synovitis present consistent with metal wear.Update as per the left knee revision op report, there was noted to be complete wear of the polyethylene liner on the lateral aspect of the knee and posteriorly along the tibial baseplate.There had been clear rubbing of the femoral component on the posterior aspect of the tibial baseplate, which created the metalosis.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12132542
Report Number0002249697-2021-01156
Device Sequence Number17297203
Product Code MBH
UDI-Device Identifier07613327050448
UDI-Public07613327050448
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Model Number5530-G-311
Device Catalogue Number5530-G-311
Device Lot Number7HWMKE
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR